# SDR 2021FA0000225

- Difficulty date: July 31, 2021
- Submitted: August 9, 2021
- Operation: General aviation
- Aircraft: N911M
- Make and model: Cessna 182A
- Aircraft serial: 34174
- Aircraft time: 3,600 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Gascolator
- Part serial: K2250B31
- Condition: Broken
- Location: Engine Fuel
- Part time: 3,600 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

7/31/2021: WINDS WERE OUT OF THE NORTH WEST. PLANNING TO CROSS SOUTH END OF THE RUNWAY TO ENTER LEFT DOWNWIND FOR RUNWAY 36. HAD DIPPED BELOW PATTERN ALTITUDE IN ORDER TO PULL UP AND LOSE AIRSPEED. THE ENGINE COMPLETELY DIED ABOUT 3/4 MILE EAST OF THE RUNWAY. CHECKED MIXTURE AND ATTEMPTED RESTART AND PITCHED FOR BEST GLIDE (100PMH). PULLED IN FULL FLAPS AND TURNED TO LAND SAFELY ON GRASS RUNWAY. ON LANDING, NOTICED FUEL POURING OUT OF THE BOTTOM.  THE CAUSE WAS A BROKEN GASCOLATOR. THE MENTAL BRACKET THAT HELD THE BOTTOM OF THE GASCOLATOR IN PLACE HAD BROKEN. THE ELONGATED NUT THAT FIT INSIDE THE METAL BRACKET HAD ALSO BROKEN. THIS CAUSED THE GASCOLATOR TO LOSE ITS SEAL AND DUMP FUEL.  DUE TO AN INCOMING THUNDERSTORM, USED A SCREW CLAP TO HOLD THE BOTTOM OF THE GASCOLATOR IN PLACE AS A TEMPORARY REPAIR AND FLEW THE AIRPLANE SOLO 1257FT ACROSS THE FIELD TO THE RUNWAY.  IT LOOKS LIKE THE BRACKET BROKE AT ITS WEAKEST POINT. THE REASON IS BECAUSE IT WAS BUILT NO LATER THAN 1957 AND IS 65 YEARS OLD. ALUMINUM EVENTUALLY WORK HARDENS.
